toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
  Record Links
Author (up) Kapitanov, G.; Alvey, C.; Vogt-Geisse, K.; Feng, Z.L. pdf  doi
  Title An Age-Structured Model For The Coupled Dynamics Of Hiv And Hsv-2 Type
  Year 2015 Publication Mathematical Biosciences And Engineering Abbreviated Journal Math. Biosci. Eng.  
  Volume 12 Issue 4 Pages 803-840  
  Keywords HIV; HSV-2; mathematical epidemiology; co-infection; population dynamics; basic reproduction number; invasion reproduction number; partial differential equations; sensitivity analysis; age-structure; sexually transmitted diseases  
  Abstract Evidence suggests a strong correlation between the prevalence of HSV-2 (genital herpes) and the perseverance of the HIV epidemic. HSV-2 is an incurable viral infection, characterized by periodic reactivation. We construct a model of the co-infection dynamics between the two diseases by incorporating a time-since-infection variable to track the alternating periods of infectiousness of HSV-2. The model considers only heterosexual relationships and distinguishes three population groups: males, general population females, and female sex workers. We calculate the basic reproduction numbers for each disease that provide threshold conditions, which determine whether a disease dies out or becomes endemic in the absence of the other disease. We also derive the invasion reproduction numbers that determine whether or not a disease can invade into a population in which the other disease is endemic. The calculations of the invasion reproduction numbers suggest a new aspect in their interpretation – the class from which the initial disease carrier arises is important for understanding the invasion dynamics and biological interpretation of the expressions of the reproduction numbers. Sensitivity analysis is conducted to examine the role of model parameters in influencing the model outcomes. The results are discussed in the last section.  
  Address [Kapitanov, Georgi; Alvey, Christina; Vogt-Geisse, Katia; Feng, Zhilan] Purdue Univ, Dept Math, W Lafayette, IN 47907 USA, Email:;  
  Corporate Author Thesis  
  Publisher Amer Inst Mathematical Sciences Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 1547-1063 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000354138400012 Approved  
  Call Number UAI @ eduardo.moreno @ Serial 488  
Permanent link to this record
Select All    Deselect All
 |   | 

Save Citations:
Export Records: